Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 43, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at May 20, 2015, 3:52 PM CDT for Bates County, Cass County, Henry County, Missouri. It took effect at May 20, 2015, 6:16 PM CDT. It was in force for 28 hr.
The area
The outline as issued.
The facts
- Issued
- May 20, 2015, 3:52 PM CDT (20:52 UTC)
- In effect from
- May 20, 2015, 6:16 PM CDT
- Expired
- May 21, 2015, 10:00 PM CDT
- In force
- 28 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bates County, MO, Cass County, MO, Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 46 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Grand River near Urich (URHM7).
- Action stage
- 21 ft
- Minor stage
- 24 ft
- Moderate stage
- 26 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06921600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
882
WGUS43 KEAX 202052
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
352 PM CDT WED MAY 20 2015
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
South Grand River at Urich affecting Bates...Cass and Henry
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC013-037-083-212052-
/O.NEW.KEAX.FL.W.0043.150520T2316Z-150522T0300Z/
/URHM7.1.ER.150520T2316Z.150521T0000Z.150521T0300Z.UU/
352 PM CDT WED MAY 20 2015
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The South Grand River at Urich.
* until Thursday evening.
* At 3:15 PM Wednesday the stage was 21.9 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 24.5 feet by this evening. The river will fall below
flood stage by tonight.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5
miles of the river. Areas affected include low lying pastures along
with cropland and secondary roads.
&&
Latest
Location FS Stage Day/Time Forecast
South Grand River
Urich 24 21.9 Wed 03 PM 24.5 this evening
&&
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425
$$1 follow-up statement
991
WGUS83 KEAX 211140
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
640 AM CDT THU MAY 21 2015
...The Flood Warning is cancelled for the following rivers in
Missouri...
Big Creek at Blairstown affecting Cass...Henry and Johnson
Counties.
Platte River near Agency affecting Buchanan County.
South Grand River at Urich affecting Bates...Cass and Henry
Counties.
...The Flood Warning continues for the following rivers in
Missouri...Kansas...
Missouri River at Glasgow affecting Chariton...Howard and Saline
Counties.
Grand River near Sumner affecting Livingston...Carroll...Chariton
and Linn Counties.
Grand River near Brunswick affecting Carroll and Chariton Counties.
Marais Des Cygnes River at La Cygne affecting Linn County.
Missouri River at Napoleon affecting Jackson...Lafayette and Ray
Counties.
Missouri River at Waverly affecting Carroll...Lafayette and Saline
Counties.
Missouri River At Miami affecting Carroll...Chariton and Saline
Counties.
Missouri River at Boonville affecting Cooper and Howard Counties.
Platte River At Sharps Station affecting Platte County.
Platte River near Platte City affecting Platte County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-211210-
/O.CAN.KEAX.FL.W.0042.000000T0000Z-150521T2315Z/
/BLRM7.1.ER.150520T1751Z.150520T1900Z.000000T0000Z.UU/
640 AM CDT THU MAY 21 2015
The Flood Warning is cancelled for
The Big Creek at Blairstown.
* At 6:00 AM Thursday the stage was 19.3 feet.
* Flood stage is 20.0 feet.
* Forecast...The river crested below flood stage at 19.8 feet. The
river will continue to fall to 17.4 feet by Friday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 19.3 Thu 06 AM 19.4 this morning
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$
MOC033-041-115-117-221140-
/O.CON.KEAX.FL.W.0030.000000T0000Z-150522T1940Z/
/SNZM7.2.ER.150517T2024Z.150519T2100Z.150521T1940Z.NO/
640 AM CDT THU MAY 21 2015
The Flood Warning continues for
The Grand River near Sumner.
* until Friday afternoon.
* At 5:45 AM Thursday the stage was 28.1 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 28.4 feet by this
morning. The river will fall below flood stage this afternoon.
* At 28.0 feet...Rural roads are under water.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Sumner 26 28.1 Thu 06 AM 28.4 this morning
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
$$
MOC033-041-221139-
/O.CON.KEAX.FL.W.0031.000000T0000Z-150523T0636Z/
/BRNM7.1.ER.000000T0000Z.150519T2024Z.150522T0636Z.UU/
640 AM CDT THU MAY 21 2015
The Flood Warning continues for
The Grand River near Brunswick.
* until late Friday night.
* At 6:36 AM Thursday the stage was 21.5 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Friday morning.
* At 19.0 feet...Flooding of low-lying areas occurs along the west
bank of the grand river near the u.S. Highway 24 bridge about 1
mile west of brunswick.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Brunswick 19 21.5 Thu 07 AM 21.0 this morning
&&
LAT...LON 3951 9330 3953 9321 3938 9307 3938 9313 3945 9327
$$
KSC107-221139-
/O.CON.KEAX.FL.W.0033.000000T0000Z-150522T1315Z/
/LCGK1.1.ER.150518T0702Z.150520T1546Z.150521T1315Z.NO/
640 AM CDT THU MAY 21 2015
The Flood Warning continues for
The Marais Des Cygnes River at La Cygne.
* until Friday morning.
* At 6:16 AM Thursday the stage was 25.1 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 25.4 feet by this
morning. The river will fall below flood stage this morning.
* At 25.0 feet...Low lying farmland and other rural land floods.
&&
Latest
Location FS Stage Day/Time Forecast
Marais Des Cygnes River
La Cygne 25 25.1 Thu 06 AM 25.4 this morning
&&
LAT...LON 3839 9482 3839 9476 3826 9465 3826 9476 3835 9483
$$
MOC095-107-177-221139-
/O.CON.KEAX.FL.W.0011.000000T0000Z-150524T1300Z/
/NAPM7.1.ER.150517T0943Z.150518T0830Z.150523T1300Z.UU/
640 AM CDT THU MAY 21 2015
The Flood Warning continues for
The Missouri River at Napoleon.
* until Sunday morning.
* At 6:00 AM Thursday the stage was 18.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Saturday morning.
* At 17.0 feet...Low-lying areas unprotected by levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Napoleon 17 18.1 Thu 06 AM 18.0 this morning
&&
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384 3911 9405
$$
MOC033-107-195-221139-
/O.CON.KEAX.FL.W.0012.000000T0000Z-150525T0000Z/
/WVYM7.1.ER.150517T1505Z.150518T1800Z.150524T0000Z.NO/
640 AM CDT THU MAY 21 2015
The Flood Warning continues for
The Missouri River at Waverly.
* until Sunday evening.
* At 5:30 AM Thursday the stage was 21.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Saturday evening.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Waverly 20 21.8 Thu 05 AM 21.5 this morning
&&
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384
$$
MOC033-041-195-221139-
/O.CON.KEAX.FL.W.0013.000000T0000Z-150525T0824Z/
/MIAM7.1.ER.000000T0000Z.150519T0055Z.150524T0824Z.NO/
640 AM CDT THU MAY 21 2015
The Flood Warning continues for
The Missouri River At Miami.
* until late Sunday night.
* At 9:29 AM Wednesday the stage was 21.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Sunday morning.
* At 18.0 feet...Low-lying rural areas outside of levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Miami 18 21.3 Wed 09 AM 20.0 this morning
&&
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327
$$
MOC041-089-195-221139-
/O.EXT.KEAX.FL.W.0037.000000T0000Z-150524T0600Z/
/GLZM7.2.ER.150518T0812Z.150519T1300Z.150523T0600Z.UU/
640 AM CDT THU MAY 21 2015
The Flood Warning continues for
The Missouri River at Glasgow.
* until late Saturday night.
* At 5:30 AM Thursday the stage was 25.6 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Saturday morning.
* At 25.0 feet...Farmland along the river floods.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Glasgow 25 25.6 Thu 05 AM 25.4 this morning
&&
LAT...LON 3935 9314 3939 9305 3924 9279 3906 9287 3907 9296
$$
MOC053-089-221139-
/O.CON.KEAX.FL.W.0038.000000T0000Z-150524T0959Z/
/BOZM7.1.ER.150518T1018Z.150519T1100Z.150523T0959Z.NO/
640 AM CDT THU MAY 21 2015
The Flood Warning continues for
The Missouri River at Boonville.
* until late Saturday night.
* At 5:30 AM Thursday the stage was 22.0 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Saturday morning.
* At 21.0 feet...Low-lying rural areas along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Boonville 21 22.0 Thu 05 AM 21.8 this morning
&&
LAT...LON 3908 9297 3902 9255 3894 9259 3896 9286 3903 9298
$$
MOC021-211210-
/O.CAN.KEAX.FL.W.0023.000000T0000Z-150522T0627Z/
/AGYM7.2.ER.150517T0930Z.150519T0645Z.150521T0603Z.NO/
640 AM CDT THU MAY 21 2015
The Flood Warning is cancelled for
The Platte River near Agency.
* At 5:30 AM Thursday the stage was 18.4 feet.
* Flood stage is 20.0 feet.
* Fell below flood stage at 1:03 AM Thursday.
* Forecast...The river will continue to fall to 12.6 feet by Friday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Agency 20 18.4 Thu 05 AM 17.9 this morning
&&
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472
$$
MOC165-221139-
/O.CON.KEAX.FL.W.0024.000000T0000Z-150523T1624Z/
/SSTM7.2.ER.150517T1553Z.150521T1800Z.150522T1624Z.NO/
640 AM CDT THU MAY 21 2015
The Flood Warning continues for
The Platte River At Sharps Station.
* until Saturday morning.
* At 5:30 AM Thursday the stage was 30.9 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 31.5 feet by this
afternoon. The river will fall below flood stage late Friday
morning.
* At 31.5 feet...The south approach to the Highway B bridge over the
Little Platte River is under water due to backwater from the Platte
River.
* At 30.5 feet...Interurban Road floods about 1.5 miles southeast of
Sharps Station.
* At 29.0 feet...Backwater from the Platte River floods Highway KK
along the Little Platte River at the location 0.2 miles east of
Highway B.
* At 26.0 feet...Low-lying rural land along the river begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Sharps Station 26 30.9 Thu 05 AM 31.5 this afternoon
&&
LAT...LON 3941 9474 3941 9464 3935 9476 3939 9479
$$
MOC165-221139-
/O.CON.KEAX.FL.W.0025.000000T0000Z-150523T1650Z/
/PLCM7.2.ER.150517T1847Z.150521T1800Z.150522T1650Z.UU/
640 AM CDT THU MAY 21 2015
The Flood Warning continues for
The Platte River near Platte City.
* until Saturday morning.
* At 4:01 PM Wednesday the stage was 23.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 25.4 feet by this
afternoon. The river will fall below flood stage late Friday
morning.
* At 25.0 feet...Water overtops 1st Street in Tracy, Missouri.
* At 22.0 feet...Flooding occurs at Humphreys Access Area which is
located 5 miles downstream from Platte City. 300 acres of pasture
are also flooded.
* At 20.0 feet...Cropland near State Highway 92 near Platte City
begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Platte City 20 23.8 Wed 04 PM 25.4 this afternoon
&&
LAT...LON 3939 9479 3935 9476 3927 9481 3929 9484 3933 9483
$$
MOC013-037-083-211210-
/O.CAN.KEAX.FL.W.0043.000000T0000Z-150522T0734Z/
/URHM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
640 AM CDT THU MAY 21 2015
The Flood Warning is cancelled for
The South Grand River at Urich.
* At 6:15 AM Thursday the stage was 22.0 feet.
* Flood stage is 24.0 feet.
* Forecast...The river crested below flood stage at 23.9 feet. The
river will continue to fall to 15.9 feet by Friday morning.
&&
Latest
Location FS Stage Day/Time Forecast
South Grand River
Urich 24 22.0 Thu 06 AM 21.6 this morning
&&
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 20, 3:31 PM CDT, 21 minutes earlier.
Area forecast discussion, May 20, 3:31 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 331 PM CDT Wed May 20 2015 .DISCUSSION... Issued at 331 PM CDT WED MAY 20 2015 Rain has pushed east of the area this afternoon with just some residual drizzle in its wake. Drizzle may continue into the early evening hours before high pressure begins to move in tonight and dries conditions out. Cloud cover will remain over the area through the overnight hours keeping temperatures from plummeting. Expect lows in the upper 30s to mid 40s. Clouds are finally expected to scatter out tomorrow morning and that will lead the way for mostly sunny skies tomorrow afternoon. However, weak mixing will keep highs in the mid 60s which is still some 10 degrees below normal. High pressure will continue to remain in control through Thursday night and into Friday morning. Also, on Friday morning, an upper level low will be located across southern California. This upper level low and associated upper trough will begin to lift into the Great Basin on Friday. As it does, a weak lead shortwave will move into the central Plains. Rain will move across Kansas during the day however, as it approaches the local area, dry air in place should keep conditions mainly dry although there will be a slight chance for light showers across the western CWA Friday afternoon and Friday night. Despite cloud cover, weak upper ridging will allow highs to rise into the mid 60s to lower 70s. The extended timeframe looks to produce several rounds of showers and thunderstorms. Although, severe weather potential looks low through the period. PWAT values of 1.25"-1.75" through the holiday weekend and into the beginning of next week are 2 to 3 standard deviations above normal. This will lead the potential of continued and exacerbated river flooding as well as the potential for localized flash flooding in areas where heavier thunderstorms occur. Models indicate that there could be an additional 2"-4" of QPF falling over the area Saturday through Wednesday. This heavy and prolonged rainfall will be the cause of upper level pattern becoming slow. On Saturday an upper level high will set up over the southeastern CONUS causing the upper level trough that was moving through the Great Basin to slow its eastward progress. This pattern will only become reinforced through the weekend. Meanwhile, Gulf moisture will be streaming northward on the back side of the sern ridge and out ahead of the slow moving approaching trough. This pattern finally begins to breakdown by mid-week next week however, models are depicting a surface boundary stalling across the area on Wednesday and becoming the focus for additional precipitation. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 1222 PM CDT WED MAY 20 2015 MVFR cigs with ocnl IFR cigs/vis and drizzle will affect the terminals thru 21Z. Otrw...expect persistent MVFR cigs through mid- morning tomorrow before surface high pressure begins to scatter out the clouds. Winds will be out of the NNE today btn 10-15kts before becmg lgt out of the NW tonight. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...73 AVIATION...73
Hazardous weather outlook, May 20, 12:47 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1247 PM CDT WED MAY 20 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-211800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1247 PM CDT WED MAY 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL REDEVELOP OVER THE AREA SATURDAY AND SUNDAY. ADDITIONAL RAINS MAY LEAD TO RENEWED FLOODING PROBLEMS FOR AREAS THAT HAVE ALREADY RECEIVED HEAVY RAINFALL IN RECENT DAYS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 9:27 AM CDT | River Flood Warning | EAX | Bates | 40 hr |
| May 20, 9:34 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 39 hr |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.